input please on nystatin/diflucan vs threelac

Discussion in 'Fibromyalgia Main Forum' started by pammy52, Aug 6, 2006.

  1. pammy52

    pammy52 New Member

    I have read quite a few of the posts here and on the candida board regarding nystatin, diflucan and threelac.

    I took my first dose of powdered nystatin today. (Yuck)
    My doc told me to take it dry. Everything I have read so far says mix it in water.
    Took it dry to see how it went. Of course I ended up drinking several glasses of water after. Hmmmm.

    Starting at 1/8 tsp. and will be titrating up as recommended.

    Has anyone swallowed this stuff dry??

    I also have been prescribed Diflucan. Dr. told me to start it a week after starting the Nystatin.
    His recommendations are too much too soon so I will be waiting a month to start the Diflucan.

    I found a website for Threelac.
    Between what I read there and what I have read about the Nystatin and Diflucan, I am wondering if I should just switch to the Threelac program.

    Any suggestions?

    BTW...since taking the Nystatin I have itchy bug bite sensations on my hands, feet and face.

    Any thoughts, experiences, etc. are most welcome.

    Thanks,
    Pammy
  2. Marta608

    Marta608 Member

    Are you sure he told you to take it dry? Sure he didn't say to take it alone?

    I took liquid Nystatin years ago but saw no change. I hope it works for you. Maybe the dryness is the answer. ;>)

    Marta
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    or any number of natural antifungals. coconut oil is very good too.

    Nystatin gave me more resistant yeast. Diflucan is hard on the liver.


    Jeanne
  4. pammy52

    pammy52 New Member

    Yep..he said dry. I questioned it and he said yes...dry.

    I am still going to call tho and double check. I doubt I can manage to get it down when the dose increases.
    Left a horrendous taste. Not going to be of any benefit if I barf it back out.

    Thanks for responding and I will let you know how it goes.

    Hope someone else will give some input.

    Hugs, Pammy
  5. pammy52

    pammy52 New Member

    We discussed the liver issues with Diflucan and he gave me a lab slip to have that checked after a month on it.

    I was planning on taking the supp. Tietelbaum recommends while taking Diflucan.

    Of course, I have insurance so the scripts are affordable and I struggle with the out of pocket supps I am already taking.

    On the other hand I don't want to trash my liver or retch my guts out with the Nystatin.

    This is one of those "have to think about it for a bit" txs., but will keep taking the Nystatin for now.

    Thanks for your input.
    I will update my status in a week or so.

    Pammy
  6. Jeanne-in-Canada

    Jeanne-in-Canada New Member


    but looking back, it wasn't "worth it" in the long run, even though I was horrendously poor. The natural af's were working fine.


    Jeanne
  7. mollystwin

    mollystwin New Member

    Liv 52 is a supplement that protects the liver. I used it while on diflucan and never had an issue with liver enzymes. Is this the one tietlebaum recommends? The bug bite sensations are a die off reaction I think. I had them a while back too, and it drove me about crazy.
    I had good luck with diflucan, but then used supplements after the sript was done. Threelac works good.
  8. pammy52

    pammy52 New Member

    Dr. Tietelbaum recommends Lipoic Acid.
    I will also look up the one you recommended.
    It helps to know someone else had the bug bite sensations.

    Jean...Isn't it terrible that either you have no ins. so it is a struggle to afford any tx., or even with ins., you have to think twice about doing something that is less damaging to your body because your ins will pay for drugs.

    People should be able to afford the most natural way to combat their ills.
    Hopefully that will be a reality in the future.

    Hugs, Pammy